The Naked Scientists

The Naked Scientists Forum

Author Topic: antibiotics and side effects  (Read 2437 times)

lyner

  • Guest
antibiotics and side effects
« on: 07/03/2008 21:46:51 »
On the very rare occasions that I take a course of antibiotics I notice that they tend to make me very drowsy.  Has anyone else noticed this? Is there a reason (medics please help)?


 

Offline Bored chemist

  • Neilep Level Member
  • ******
  • Posts: 8669
  • Thanked: 42 times
    • View Profile
antibiotics and side effects
« Reply #1 on: 08/03/2008 02:21:24 »
Just to play devil's advocate, how do you exclude the idea that whatever it is that you are taking the antibiotics for is making you drowsy?
I know that when I'm under the weather I get tired easily.
 

lyner

  • Guest
antibiotics and side effects
« Reply #2 on: 08/03/2008 11:30:22 »
Good point but I seldom bother to visit the Doctor and usually see a minor illness through to self-limiting; I never get this particular sort of effect then. It's not just like feeling generally knackered etc; it's more of  a specific 'dozy' feeling. This constitutes a reasonable 'control' for my observations, I think. Onset of this particular feeling always seems to correlate with starting the antibiotic course - within the first two or three doses.
Antibiotics do / can have pretty impressive effects on gut bacteria, I'm told but I have never experienced any of them - I have relatively iron-guts as they say.
This occasion involved an inflamed eye which didn't make me feel particularly bad - it was just a nuisance and I visited the Doctor as a preventative measure. The feeling only came on the day after my visit.
 

The Naked Scientists Forum

antibiotics and side effects
« Reply #2 on: 08/03/2008 11:30:22 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums